Citation: Pot Smoker. "Trouble With the Lowest Dose: An Experience with Sertraline (exp112786)". Erowid.org. Feb 7, 2019. erowid.org/exp/112786
After the second episode of major depression, I spoke with a psychiatrist about anti-depressants.
At first I tried bupropion (generic for Wellbutrin), at the lowest available dosage. I noticed its positive effects immediately. I felt like I had been sitting outside in the sun all day. I thought this was a little odd, because all the official literature says it can take weeks before a patient feels anything. It eventually made me anxious, so we tried switching to sertraline (generic for Zoloft).
Sertraline caused much worse problems after only two days, again with the lowest recommended dosage (25mg/day). I woke up in the middle of the night with severe stomach cramping. I made it to the toilet before the diarrhea and vomiting started. I tried to drink some water, but puked it back up. I stayed awake for a while to make sure my guts would calm down, and I noticed I felt high. Like, really high. Again, all the literature states that I shouldn't expect to feel any effects for two to three weeks, but I was super high and super sick at the same time.
Again, all the literature states that I shouldn't expect to feel any effects for two to three weeks, but I was super high and super sick at the same time.
I was really hot, too, so I opened all the windows to let in some cold air. I eventually made it back to bed, but I couldn't sleep because my heart was racing. I spent the next day completely useless, but my stomach gradually got better.
Some research on the internet suggests I might have had a mild case of serotonin syndrome. I called my psychiatrist but had to leave a message. I did not get a call back.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.